MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 FEM HEAD ORTHINOX 32+4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 FEM HEAD ORTHINOX 32+4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6364-2-232
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 09/03/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Patient had a dislocation of their left hip.The acetabular cup was removed and a cement in cement revision performed using a 48mm cemented constrained cup.The hip was reduced with a 22 + 3mm stainless steel head.
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving a metal head was reported.The event was confirmed via medical review.Method & results: -product evaluation and results: not performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: confirmation: revision surgeries were confirmed x 3.The original revision appeared to be for an infection.The second revision for recurrent dislocation and the reasons for the third revision were not entirely clear.At that final revision, stem-polyethylene impingement was noted with fracture of the constrained liner and burnishing of the stem¿s neck.Root cause: while the root causes could not be completely defined by the materials provided, it appeared that the root cause of the first revision was infection and the second recurrent dislocation.The root cause of the third revision could not be defined.The impingement of the stem-liner noted at the third revision may well have been to result of differing root cause for the revision.[.]" -product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical information by a clinical consultant confirmed the dislocation event.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, and pre- and post-operative x-rays are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient had a dislocation of their left hip.The acetabular cup was removed and a cement in cement revision performed using a 48mm cemented constrained cup.The hip was reduced with a 22 + 3mm stainless steel head.Update 14/jan/2022: medical records indicate that the exeter stem was not revised during this procedure.Timeline of events per medical records: first revision on (b)(6), 2014 due to infection, second revision on (b)(6), 2014 due to recurrent dislocations (this pi), and third revision on (b)(6), 2021 due to constrained liner impingement which had lead to excessive plastic wear and the liner's locking ring breaking.

Brand Name
V40 FEM HEAD ORTHINOX 32+4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key12739868
Report Number0002249697-2021-01820
Device Sequence Number4703093
Product Code JDI
UDI-Device Identifier04546540273390
UDI-Public04546540273390
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Model Number6364-2-232
Device Catalogue Number6364-2-232
Device Lot NumberG3212786
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/07/2021
Supplement Date Received by Manufacturer01/19/2022
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/30/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexFemale